Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 162, NWS Corpus Christi, TX

November 3, 2012Aransas County, Refugio County, San Patricio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 3, 2012, 7:29 PM CDT for Aransas County, Refugio County, San Patricio County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 3, 2012, 7:29 PM CDT (00:29 UTC)
Expired
Nov 3, 2012, 8:30 PM CDT
In force
61 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Aransas County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1992 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1992 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WUUS54 KCRP 040029
SVRCRP
TXC007-391-409-040130-
/O.NEW.KCRP.SV.W.0162.121104T0029Z-121104T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
729 PM CDT SAT NOV 3 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ARANSAS COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTH CENTRAL REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...
  EAST CENTRAL SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 830 PM CDT

* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BONNIE VIEW...OR 7 MILES SOUTHEAST OF
  WOODSBORO...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BAYSIDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2817 9707 2809 9720 2806 9717 2795 9727
      2811 9744 2829 9727 2823 9701
TIME...MOT...LOC 0029Z 302DEG 8KT 2815 9725

$$

CB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 3:16 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Nov 3, 3:16 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
316 PM CDT SAT NOV 3 2012

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THE WEAK MID LEVEL
SHEAR AXIS CONTINUES TO SHIFT NORTHEAST INTO SOUTHEAST TEXAS WHERE
THE BULK OF THE CONVECTION HAS BEEN THIS AFTERNOON. WILL HOLD ON
TO SLIGHT CHANCE POPS OVER THE GULF WATERS TO THE VICTORIA AREA
THIS EVENING. FOCUS FOR LATER TONIGHT TURNS TO THE NORTHWEST
WHERE A STRONGER SHORT WAVE TROUGH OVER SOUTHWEST TEXAS WILL
MOVE SOUTHEAST TOWARD THE HILL COUNTRY TONIGHT. GFS/NAM SHOW
MOISTURE INCREASING NORTHWEST ALONG THE RIO GRANDE WITH A MODEST
LOW LEVEL JET OF 25 KNOTS. CONVECTION FORMING OVER THE DAVIS
MOUNTAINS TO THE LOWER TRANS PECOS EXPECTED TO STAY ORGANIZED
THROUGH THE NIGHT MOVING SOUTHEAST THROUGH THE HILL COUNTRY
THIS EVENING. NAM/CMC MODELS HAVE BEEN FORECASTING THIS SCENARIO
THE LAST COUPLE OF DAYS AND 12Z SPC 4KM WRF AND 00Z NSSL WRF MODELS
LEND CONFIDENCE THAT THESE STORMS WILL LAST ALL THE WAY INTO
SOUTH TEXAS OVERNIGHT. WILL GO WITH HIGHER NAM POPS FOR OVERNIGHT
TONIGHT. MAY SEE A PERIOD OF FOG FORM OVER THE VICTORIA AREA
BEFORE THE STORMS ARRIVE. THE STORMS WILL MOVE INTO THE COASTAL
WATERS SUNDAY MORNING. ENOUGH MOISTURE WILL REMAIN OVER THE
COASTAL PLAINS SUNDAY THAT THERE COULD BE ISOLATED SEA-BREEZE
ACTIVITY. DRIER AIR WILL MOVE INTO THE AREA FOR SUNDAY NIGHT BUT
BOUNDARY LAYER MOISTURE WILL BE HIGH SUCH THAT AREAS OF FOG SHOULD
DEVELOP OVERNIGHT OVER THE INLAND COASTAL PLAINS INTO THE EASTERN
BRUSH COUNTRY.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...ANOTHER UNSEASONABLY WARM DAY
IS IN STORE FOR MONDAY AHD OF THE NEXT COLD FRONT. AN EMBEDDED SHORT
WAVE IN THE NW FLOW ALOFT WILL HELP BRING A COLD FRONT TOWARD S TX
ON MONDAY. AHD OF THE FRONT...SUFFICIENT MOISTURE IS PROGD TO BE IN
PLACE ALONG WITH MODERATE CAPE AND MINIMAL CIN VALUES. THE
COMBINATION OF THE AFOREMENTIONED FEATURES WARRANTS KEEPING ISOLD TO
SCT TSRA'S IN THE FCST. ISOLD STREAMER -SHRA'S ARE EXPECTED
INITIALLY IN THE MORNING...THEN BY AFTERNOON SCT TSRA'S ARE EXPECTED
ACROSS THE NE CWA AND OVER THE WATERS. MODELS ARE IN PRETTY GOOD
AGREEMENT WITH THE COLD FRONT MVG THROUGH S TX LATE MONDAY NIGHT.
KEPT THE TREND OF THE HIGHER POPS SHIFTING S WITH THE FRONT THEN
PRECIP ENDING FROM N TO S THROUGH TUE AS A DRIER AIRMASS FILTERS
INTO THE AREA. BORDERLINE SMALL CRAFT ADVISORIES ARE POSSIBLE ON TUE
BEHIND THE FRONT AS HIGH PRESSURE BUILDS ACROSS THE COASTAL WATERS.
WINDS BEGIN TO DIMINISH THRU TUE NIGHT AS HIGH PRESSURE SETTLES
ACROSS THE AREA. COOLER AND DRIER CONDITIONS THEN PERSIST THROUGH
WED BEFORE WINDS BECOME ONSHORE ONCE AGAIN. A GRADUAL WARMING TREND
IS EXPECTED THRU THE LATTER PART OF THE WEEK. MOISTURE ALSO
INCREASES THRU THE WEEKEND WITH A SLIGHT CHC OF PRECIP ACROSS THE NE
CWA AND OVER THE WATERS ON SATURDAY AHD OF THE NEXT COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    68  84  64  84  64  /  30  20  10  10  30
VICTORIA          63  83  60  83  58  /  30  20  10  30  30
LAREDO            72  90  68  89  65  /  30  10  10  10  20
ALICE             67  86  63  87  61  /  40  20  10  10  30
ROCKPORT          70  83  66  81  66  /  30  20  10  30  30
COTULLA           66  85  64  86  61  /  40  10  10  20  20
KINGSVILLE        67  86  65  86  62  /  30  20  10  10  30
NAVY CORPUS       72  82  68  83  67  /  30  20  10  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Nov 3, 3:39 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 PM CDT SAT NOV 3 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-041200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
339 PM CDT SAT NOV 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTH TEXAS
LATE TONIGHT AND EARLY SUNDAY MORNING. NO SEVERE WEATHER IS
ANTICIPATED AT THIS TIME BUT SOME OF THE STORMS COULD BECOME
STRONG...PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL. AREAS OF
FOG WILL DEVELOP LATE THIS EVENING AND EARLY OVERNIGHT HOURS
OVER THE VICTORIA CROSSROADS. AREAS OF FOG...COULD BECOME DENSE
AT TIMES...REDUCING VISIBILITY TO 1/4 MILE OR LESS AT TIMES IS
POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE COASTAL
PLAINS AND COASTAL WATERS. ISOLATED TO SCATTERED THUNDERSTORMS
ARE EXPECTED MONDAY THROUGH TUESDAY MORNING ACROSS SOUTH TEXAS.
HOWEVER...THESE STORMS ARE EXPECTED TO REMAIN WELL BELOW SEVERE
LEVELS. AS A RESULT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT

In the hours before

Special weather statement, Nov 3, 4:25 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT SAT NOV 3 2012

TXZ233-032215-
GOLIAD-
425 PM CDT SAT NOV 3 2012

...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FANNIN...OR 6 MILES
SOUTHEAST OF GOLIAD...MOVING SOUTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH
THIS STORM.

CB
Local storm report, Nov 3, 6:12 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
612 PM CDT SAT NOV 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             RICARDO                 27.42N 97.85W
11/03/2012  M0.75 INCH       KLEBERG            TX   FIRE DEPT/RESCUE

&&

JR
Special weather statement, Nov 3, 6:40 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
640 PM CDT SAT NOV 3 2012

TXZ243-244-040030-
NUECES-SAN PATRICIO-
640 PM CDT SAT NOV 3 2012

...A STRONG THUNDERSTORM WAS AFFECTING NUECES AND SAN PATRICIO
COUNTIES...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAN PATRICIO...OR 11 MILES SOUTH OF
MATHIS...MOVING SOUTHEAST AT 5 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

CB
Local storm report, Nov 3, 6:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
652 PM CDT SAT NOV 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             2 W RICARDO             27.42N 97.88W
11/03/2012  M1.00 INCH       KLEBERG            TX   FIRE DEPT/RESCUE

&&

JR
Local storm report, Nov 3, 7:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
715 PM CDT SAT NOV 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             4 S WOODSBORO           28.19N 97.31W
11/03/2012  M0.88 INCH       REFUGIO            TX   TRAINED SPOTTER

            NICKLE SIZED HAIL

0700 PM     TSTM WND DMG     4 S WOODSBORO           28.19N 97.31W
11/03/2012                   REFUGIO            TX   TRAINED SPOTTER

            SMALL TREE LIMBS BLOWN DOWN.

&&

JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 7:40 PM CDTSpecial Marine WarningCRP65 min
Nov 3, 8:27 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio48 min
Nov 3, 8:35 PM CDTSpecial Marine WarningCRP3 hr
Nov 3, 9:19 PM CDTSevere Thunderstorm WarningCRPAransas, Nueces26 min
Nov 3, 9:44 PM CDTSevere Thunderstorm WarningCRPNueces31 min
Nov 3, 10:22 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces38 min
Nov 3, 10:36 PM CDTSpecial Marine WarningCRP91 min
Nov 3, 10:50 PM CDTSpecial Marine WarningCRP115 min
Nov 3, 11:16 PM CDTSpecial Marine WarningCRP3 hr
Nov 3, 11:24 PM CDTAreal Flood AdvisoryCRPNueces111 min
Nov 4, 8:31 AM CSTSpecial Marine WarningCRP59 min
Nov 4, 1:44 PM CSTSevere Thunderstorm WarningCRPKleberg, Nueces46 min
Nov 4, 2:16 PM CSTSpecial Marine WarningCRP46 min
Nov 4, 3:19 PM CSTSevere Thunderstorm WarningCRPKleberg, Nueces41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.